Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 16, 2021Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 16, 2021, 6:45 AM CDT for Tulsa County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 6:45 AM CDT (11:45 UTC)
Expired
Jul 16, 2021, 7:15 AM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

641 
WWUS84 KTSA 161145
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
645 AM CDT Fri Jul 16 2021
 
OKZ054-060-161215-
Tulsa OK-Osage OK-
645 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTH
CENTRAL TULSA COUNTIES UNTIL 715 AM CDT...

At 644 AM CDT, a strong thunderstorm was located 5 miles east of
Walnut Creek State Park, moving east at 15 mph.

Winds in excess of 40 mph as well as small hail up to one half inch 
in diameter will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Skiatook...
Sperry...                         Turley...
Walnut Creek State Park...        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3637 9628 3637 9589 3615 9593 3621 9624
      3623 9626 3623 9630
TIME...MOT...LOC 1144Z 278DEG 15KT 3628 9619 

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:28 AM CDT, 17 minutes earlier.

Area forecast discussion, Jul 16, 6:28 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 AM CDT Fri Jul 16 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The largest concern over the next several hours will be showers
and thunderstorms slowly making their way southward across eastern
Oklahoma and northwestern Arkansas. These storms will be capable
of gusty winds in excess of 40mph at times. MVFR to brief IFR
conditions are expected in and near these storms. These storms
are expected to hold together and push through all of our TAF
sites through the remainder of the morning hours though KMLC may
only see some shower activity which is currently ongoing.

This afternoon will see destabilization behind the line of
thunderstorms which may allow for additional storms to pop up
mainly across NE OK and NW AR. The afternoon activity is expected
to decrease, but additional activity is expected to develop
across NE OK during the late evening and especially as we go into
the overnight hours thanks to the low level jet strengthening. All
in all, it may be a close repeat (in terms of coverage) seen this
overnight and this morning.

Snider

&&

.PREV DISCUSSION... /Issued 309 AM CDT Fri Jul 16 2021/

DISCUSSION...

Main change this morning was to expand Flash Flood Watch to the
southeast into northwest Arkansas.

A shortwave trough is progressing east across KS and northern OK
this morning. A veered and fairly strong LLJ in response to the
system is enhancing moisture transport over NE OK, spreading east
into NW AR this morning. This will interact with an outflow
boundary that's currently pushing south into the region to
generate storms. With PWATs near or slightly above 2 inches,
expect efficient rainfall production and lofty rates. With
boundary nearly parallel to flow aloft, there is some potential
for training as well. With a signal for locally heavy rainfall
potential expanding southeast of the current watch, it was
expanded in area and time to cover the threat.

Unsettled weather is expected to continue thru the weekend into
early next week, with effective boundary and deep layer moist axis
lying across the region. With mid level ridge expected to
strengthen to our west and then expand north, a wave in the
northerly flow will bring higher rain/storm chances Monday. Precip
chances drop off as the week progresses, with weak wave dropping
to our south into TX.

Climatologically, this is the warmest time of the entire year,
from mid July to mid August. However, as has been the case so far
this month, expect below average temps to continue. There are
hints that by next weekend the mid level ridge may build over us,
at least briefly. So it's possible the more typical July heat may
return in about a week or so.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  73  91  73 /  60  50  30  40
FSM   86  72  91  73 /  80  50  50  40
MLC   86  72  92  70 /  70  30  40  40
BVO   89  69  90  68 /  40  20  20  30
FYV   83  68  87  68 /  90  50  40  30
BYV   82  69  87  68 /  90  30  40  30
MKO   85  71  89  70 /  90  40  40  40
MIO   85  70  88  70 /  80  20  30  10
F10   87  72  91  70 /  60  30  30  50
HHW   85  74  92  73 /  50  20  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ054>059-
     061>063-069.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
     010-011-019-020.

&&

AVIATION.....21
Hazardous weather outlook, Jul 16, 4:59 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 AM CDT Fri Jul 16 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 AM CDT Fri Jul 16 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Morning.

FLASH FLOOD.
	RISK...Limited.
	AREA...Portions of Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

HEAVY RAIN.
	RISK...Significant.
	AREA...Portions of Eastern Oklahoma and Western Arkansas.
	ONSET...This Morning North; This Afternoon South.

	AREA AT GREATEST RISK...Far Northeast Oklahoma; Northwest Arkansas.

DISCUSSION...

A limited to elevated flash flood risk exists this morning from
far northeast Oklahoma down into northwest Arkansas. Multiple
rounds of heavy rain producing storms could produce localized
areas of flash flooding thru midday.

A limited severe storm risk also exists this morning across
northeast Oklahoma. Damaging winds and large hail would be the
main threats.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY thru THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

An unsettled weather pattern is expected to persist thru the
weekend into at least the early part of next week. Periodic
episodes of showers and storms are expected, which could produce
locally heavy rainfall. Organized severe weather is not expected.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jul 16, 12:46 AM CDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1246 AM CDT Fri Jul 16 2021

OKZ054>057-061-160630-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
1246 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG...NORTHWESTERN
ROGERS...NORTHEASTERN OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL
130 AM CDT...

At 1245 AM CDT, strong thunderstorms were located along a line
extending from near Dearing to 3 miles north of Wann to 5 miles east
of Bigheart to 8 miles northwest of Sunset Lake to 3 miles northeast
of Foraker. Movement was southeast at 35 mph.

Wind gusts up to 50 mph as well as small hail up to one half inch in
diameter will be possible with these storms. Very heavy rainfall is
occurring with these thunderstorms as well.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
Barnsdall...                      South Coffeyville...
Copan...                          Ramona...
Ochelata...                       Delaware...
Lenapah...                        Wann...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Watova...                         Pearsonia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3700 9551 3685 9533 3661 9558 3652 9588
      3652 9608 3660 9655 3700 9671
TIME...MOT...LOC 0545Z 330DEG 31KT 3706 9573 3697 9582 3687 9613 3688
9633 3691 9652

Snider
Special weather statement, Jul 16, 1:29 AM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 AM CDT Fri Jul 16 2021

OKZ054>058-061-160715-
Craig OK-Osage OK-Rogers OK-Ottawa OK-Nowata OK-Washington OK-
129 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...NORTHWESTERN OTTAWA...WASHINGTON AND NOWATA
COUNTIES UNTIL 215 AM CDT...

At 128 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Edna to near Lenapah to 6 miles
southeast of Dewey to 4 miles southeast of Pearsonia. Movement was
southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
Barnsdall...                      South Coffeyville...
Copan...                          Welch...
Ramona...                         Wynona...
Ochelata...                       Delaware...
Avant...                          Lenapah...
Talala...                         Wann...
New Alluwe...                     Bartlesville Municipal Airport...
Osage Hills State Park...         Watova...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3665 9526 3650 9553 3648 9628 3685 9653
      3685 9611 3692 9581 3700 9558 3700 9489
TIME...MOT...LOC 0628Z 302DEG 19KT 3700 9539 3685 9562 3674 9584 3674
9642

Snider
Special weather statement, Jul 16, 2:14 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT Fri Jul 16 2021

OKZ055>058-061-063-160800-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Washington OK-
214 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
NORTHWESTERN DELAWARE...OTTAWA...EAST CENTRAL WASHINGTON AND SOUTHERN
NOWATA COUNTIES UNTIL 300 AM CDT...

At 214 AM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Chetopa to 2 miles southwest of Welch
to 6 miles northwest of White Oak to 3 miles southeast of Nowata.
Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Miami...
Vinita...                         Baxter Springs...
Nowata...                         Grove...
Commerce...                       Fairland...
Afton...                          Quapaw...
Welch...                          Bernice...
Delaware...                       Bluejacket...
Wyandotte...                      Treece...
New Alluwe...                     Picher...
Bernice State Park...             Watova...

This includes Interstate 44 between mile markers 279 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9462 3687 9462 3676 9463 3659 9482
      3658 9527 3659 9586 3679 9594 3681 9549
      3687 9526 3700 9520
TIME...MOT...LOC 0714Z 282DEG 20KT 3699 9507 3685 9512 3670 9532 3668
9557

Snider
Special weather statement, Jul 16, 6:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
645 AM CDT Fri Jul 16 2021

OKZ054-060-161215-
Tulsa OK-Osage OK-
645 AM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTH
CENTRAL TULSA COUNTIES UNTIL 715 AM CDT...

At 644 AM CDT, a strong thunderstorm was located 5 miles east of
Walnut Creek State Park, moving east at 15 mph.

Winds in excess of 40 mph as well as small hail up to one half inch
in diameter will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Skiatook...
Sperry...                         Turley...
Walnut Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3637 9628 3637 9589 3615 9593 3621 9624
      3623 9626 3623 9630
TIME...MOT...LOC 1144Z 278DEG 15KT 3628 9619

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:46 AM CDTSpecial Weather StatementTSANowata, Osage, Washington44 min
Jul 16, 1:29 AM CDTSpecial Weather StatementTSACraig, Nowata, Washington46 min
Jul 16, 2:14 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa46 min
Jul 16, 7:37 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware3 hr
Jul 16, 8:38 AM CDTRiver Flood WarningTSAOttawa4 days
Jul 16, 10:41 AM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah2 hr
Jul 16, 11:47 AM CDTFlash Flood WarningTSALeFlore3 hr
Jul 16, 1:09 PM CDTAreal Flood AdvisoryTSALeFlore2 hr
Jul 16, 9:40 AM CDTSpecial Weather StatementTSALogan50 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.